MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was pre-detached.The patient was being treated for an unruptured saccular aneurysm in the anterior communicating artery.The max diameter was 5mm and the neck diameter was 4mm.It was reported that the coil was pre-detached while delivering in the microcatheter.There were no patient symptoms or complications associated with the event.Ancillary devices include a sl10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no detachment attempts made, and no kink/damage was observed to the pushwire.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), instant detacher (model: id-1 lot: 9443624) ¿ as found condition: the axium prime coil was returned for analysis within a shipping box and within a plastic bio-pouch.The axium prime pusher was returned within a dispenser coil and the implant coil was returned within folded gauze.¿ visual inspection/damage location details: the axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.No bends or kinks were found with the pusher.The release wire coin was found against the lumen stop, the shield coil was found intact, and the implant coil was found already detached from the pusher.The shield coil was removed, and the release wire distal tip was found extending out from the distal end of the pusher for 0.0033¿ which is within specification (specification: 0.002¿ ¿ 0.005¿).An attempt was made to pull back the release wire from the lumen stop using an in-house instant detacher (id); however, the release wire coin was stuck.The pusher shrink tubing was removed and the release wire was pulled out of the lumen stop, with force, using tweezers.The release wire coin was found in good condition.However, the release wire distal tip was found broken at approximately 0.27mm from the distal edge of the coin.The lumen stop was examined, and the inner diameter was found in good condit ion.The retainer ring was examined and what appears to be two protrusions were found within the inner diameter.The axium prime implant coil was examined.The implant coil was found in good condition.The implant coil was stretched to access the detach element.The detach element ball was found in good condition; however, the stick was found bent.The detach element ball outer diameter (od) was measured to be 0.0037¿ which is within specification (specification: 0.0038¿ ± 0.00010) ¿ testing/analysis: the retainer ring was sent out for sem analysis for identification of the inner diameter protrusions.Eds (energy-dispersive spectroscopy) spectra was obtained of both the inner diameter protrusions and the retainer ring.Both the retainer ring and inner diameter protrusions were found to be the same material.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report was confirmed.In this event, it is likely the implant coil detach element and the release wire were damaged by the protrusions found with the retainer ring inner diameter causing the implant coil to prematurely detach.The analysis determined there was an indication that the event could be related to a potential manufacturing issue.¿ the lot history record of the reported lot number has been reviewed.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Additional engineering review requested.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12360500
Report Number2029214-2021-01057
Device Sequence Number14406000
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberB180664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer08/25/2021
04/25/2022
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/17/2021
04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown